Alert archive / Michigan / Lakeshore Flood Statements in 2008

Lakeshore Flood Statement 2, NWS Gaylord, MI

August 9, 200811 counties in Michigan

NWS Gaylord, MI issued this lakeshore flood statement at Aug 9, 2008, 3:48 AM EDT for 11 counties in Michigan. It took effect at Aug 9, 2008, 11:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2008, 3:48 AM EDT (07:48 UTC)
In effect from
Aug 9, 2008, 11:00 AM EDT
Expired
Aug 10, 2008, 10:35 PM EDT
In force
36 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Leelanau County, MI, Manistee County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2008-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2008-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS43 KAPX 090748
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 AM EDT SAT AUG 9 2008

...INCREASED RISK OF RIP CURRENTS TODAY INTO TONIGHT...

.UNSEASONABLY STRONG LOW PRESSURE WILL CROSS THE REGION TODAY INTO
TONIGHT...WITH STRONG WINDS PERPENDICULAR TO THE SHORE OF
NORTHWEST LOWER MICHIGAN FAVORING THE DEVELOPMENT OF RIP CURRENTS.

MIZ016-019>021-025-026-031-091500-
/O.NEW.KAPX.LS.S.0002.080809T1500Z-080810T0900Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE
348 AM EDT SAT AUG 9 2008

THERE IS A RISK OF RIP CURRENTS TODAY AND TONIGHT ON LAKE
MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN.

STRONG WINDS PERPENDICULAR TO THE COASTLINE OF NORTHWEST LOWER
MICHIGAN...IN COMBINATION WITH HIGH WAVE HEIGHTS...WILL LEAD TO
AN INCREASED RISK FOR RIP CURRENTS FROM LATE MORNING THROUGH
TONIGHT.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

LAWRENCE
7 follow-up statements
000 
WHUS43 KAPX 091453
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1053 AM EDT SAT AUG 9 2008

...INCREASED RISK OF RIP CURRENTS TODAY INTO TONIGHT...

.UNSEASONABLY STRONG LOW PRESSURE WILL CROSS THE REGION TODAY
INTO TONIGHT...WITH STRONG WINDS PERPENDICULAR TO THE SHORE OF
NORTHWEST LOWER MICHIGAN FAVORING THE DEVELOPMENT OF RIP
CURRENTS.

MIZ016-019>021-025-026-031-092300-
/O.CON.KAPX.LS.S.0002.080809T1500Z-080810T0900Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE
1053 AM EDT SAT AUG 9 2008

THERE IS A RISK OF RIP CURRENTS TODAY AND TONIGHT ON LAKE
MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN.

STRONG WINDS PERPENDICULAR TO THE COASTLINE OF NORTHWEST LOWER
MICHIGAN...IN COMBINATION WITH HIGH WAVE HEIGHTS...WILL LEAD TO
AN INCREASED RISK FOR RIP CURRENTS FROM LATE MORNING THROUGH
TONIGHT.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

KAS
000 
WHUS43 KAPX 092025
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
425 PM EDT SAT AUG 9 2008

...INCREASED RISK OF RIP CURRENTS TONIGHT...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION
TONIGHT PRODUCING STRONG GUSTY WINDS PERPENDICULAR TO PORTIONS OF
THE NORTHWEST LOWER MICHIGAN SHORELINE...FAVORING THE DEVELOPMENT
OF RIP CURRENTS.

MIZ025-031-092130-
/O.CAN.KAPX.LS.S.0002.000000T0000Z-080810T0900Z/
BENZIE-MANISTEE-
INCLUDING THE CITIES OF...FRANKFORT...MANISTEE
425 PM EDT SAT AUG 9 2008

NORTHERLY WINDS BLOWING PARALLEL TO THE BENZIE AND MANISTEE
COUNTIES LAKE MICHIGAN SHORELINE HAS REDUCED THE RISK FOR RIP
CURRENTS. HOWEVER...HIGHER WAVES WILL PERSIST ALONG THIS STRETCH
TONIGHT INTO SUNDAY.

$$

MIZ016-019>021-026-100900-
/O.CON.KAPX.LS.S.0002.000000T0000Z-080810T0900Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-GRAND TRAVERSE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...TRAVERSE CITY
425 PM EDT SAT AUG 9 2008

THERE IS A RISK OF RIP CURRENTS TONIGHT ON LAKE MICHIGAN BEACHES
OF NORTHERN LOWER MICHIGAN.

STRONG WINDS PERPENDICULAR TO PORTIONS OF THE NORTHWEST LOWER
MICHIGAN SHORELINE...IN COMBINATION WITH HIGH WAVE HEIGHTS...WILL
CONTINUE TO PRODUCE AN INCREASED RISK FOR RIP CURRENTS THROUGH
TONIGHT.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

ADAM
000 
WHUS43 KAPX 100301
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 PM EDT SAT AUG 9 2008

...INCREASED RISK OF RIP CURRENTS TONIGHT...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION
TONIGHT PRODUCING STRONG GUSTY WINDS PERPENDICULAR TO PORTIONS OF
THE NORTHWEST LOWER MICHIGAN SHORELINE...FAVORING THE DEVELOPMENT
OF RIP CURRENTS.

MIZ016-019>021-026-100900-
/O.CON.KAPX.LS.S.0002.000000T0000Z-080810T0900Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-GRAND TRAVERSE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...TRAVERSE CITY
1101 PM EDT SAT AUG 9 2008

THERE IS A RISK OF RIP CURRENTS TONIGHT ON LAKE MICHIGAN BEACHES
OF NORTHERN LOWER MICHIGAN.

STRONG WINDS PERPENDICULAR TO PORTIONS OF THE NORTHWEST LOWER
MICHIGAN SHORELINE...IN COMBINATION WITH HIGH WAVE HEIGHTS...WILL
CONTINUE TO PRODUCE AN INCREASED RISK FOR RIP CURRENTS THROUGH
TONIGHT.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
 SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$
000 
WHUS43 KAPX 100810
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
410 AM EDT SUN AUG 10 2008

...INCREASED RISK OF RIP CURRENTS TODAY...

.UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN
GREAT LAKES TODAY...WITH WINDS TURNING NORTHERLY BUT CONTINUING TO
BE QUITE GUSTY. THE COMBINATION OF THESE WINDS AND HIGHER WAVES
WILL LEAD TO AN INCREASED POTENTIAL FOR RIP CURRENTS THROUGH THE
EVENING HOURS.

MIZ017-018-024-025-030-031-036-110300-
/O.EXB.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/
CHEBOYGAN-PRESQUE ISLE-ALPENA-BENZIE-ALCONA-MANISTEE-IOSCO-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ALPENA...
FRANKFORT...HARRISVILLE...MANISTEE...TAWAS CITY
410 AM EDT SUN AUG 10 2008

THERE IS A RISK OF RIP CURRENTS THROUGH THE EVENING ON THE LAKE
MICHIGAN AND LAKE HURON BEACHES OF NORTHERN LOWER MICHIGAN.

THE COMBINATION OF GUSTY NORTH WINDS AND HIGHER WAVES WILL YIELD
AN INCREASED RISK OF RIP CURRENTS THROUGH THE EVENING HOURS.
LOCATIONS MOST PRONE TO RIP CURRENTS WILL BE THOSE PERPENDICULAR
TO A NORTH WIND DIRECTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

MIZ016-019>021-026-110300-
/O.EXT.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-GRAND TRAVERSE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...TRAVERSE CITY
410 AM EDT SUN AUG 10 2008

THERE IS A RISK OF RIP CURRENTS TONIGHT ON LAKE MICHIGAN BEACHES
OF NORTHERN LOWER MICHIGAN.

THE COMBINATION OF GUSTY NORTH WINDS AND HIGHER WAVES WILL YIELD
AN INCREASED RISK OF RIP CURRENTS THROUGH THE EVENING HOURS.
LOCATIONS MOST PRONE TO RIP CURRENTS WILL BE THOSE PERPENDICULAR
TO A NORTH WIND DIRECTION...INCLUDING MUCH OF GRAND TRAVERSE BAY. 

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

LAWRENCE
000 
WHUS43 KAPX 101501
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 AM EDT SUN AUG 10 2008

...INCREASED RISK OF RIP CURRENTS TODAY...

.UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN
GREAT LAKES TODAY...WITH WINDS TURNING NORTHERLY BUT CONTINUING
TO BE QUITE GUSTY. THE COMBINATION OF THESE WINDS AND HIGHER
WAVES WILL LEAD TO AN INCREASED POTENTIAL FOR RIP CURRENTS
THROUGH THE EVENING HOURS.

MIZ016>021-024>026-030-031-036-102215-
/O.CON.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-ALPENA-
BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...ALPENA...FRANKFORT...
TRAVERSE CITY...HARRISVILLE...MANISTEE...TAWAS CITY
1101 AM EDT SUN AUG 10 2008

THERE IS A RISK OF RIP CURRENTS THROUGH THIS EVENING ON LAKE
MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN.

THE COMBINATION OF GUSTY NORTH WINDS AND HIGHER WAVES WILL YIELD
AN INCREASED RISK OF RIP CURRENTS THROUGH THE EVENING HOURS.
LOCATIONS MOST PRONE TO RIP CURRENTS WILL BE THOSE PERPENDICULAR
TO A NORTH WIND DIRECTION...INCLUDING MUCH OF GRAND TRAVERSE BAY.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

ADAM
000 
WHUS43 KAPX 101957
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EDT SUN AUG 10 2008

...INCREASED RISK OF RIP CURRENTS INTO THIS EVENING...

.UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN
GREAT LAKES TONIGHT...WITH GUSTY NORTHERLY WINDS CONTINUING
THROUGH THE EVENING. THE COMBINATION OF THESE WINDS AND HIGHER
WAVES WILL LEAD TO AN INCREASED POTENTIAL FOR RIP CURRENTS THROUGH
THE EVENING HOURS.

MIZ016-019>021-026-102100-
/O.CAN.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-GRAND TRAVERSE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...TRAVERSE CITY
357 PM EDT SUN AUG 10 2008



$$

MIZ017-018-024-025-030-031-036-110300-
/O.CON.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/
CHEBOYGAN-PRESQUE ISLE-ALPENA-BENZIE-ALCONA-MANISTEE-IOSCO-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ALPENA...
FRANKFORT...HARRISVILLE...MANISTEE...TAWAS CITY
357 PM EDT SUN AUG 10 2008

THERE IS A RISK OF RIP CURRENTS THROUGH THIS EVENING ON LAKE
MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN.

THE COMBINATION OF GUSTY NORTH WINDS AND HIGHER WAVES WILL YIELD
AN INCREASED RISK OF RIP CURRENTS THROUGH THE EVENING HOURS.
LOCATIONS MOST PRONE TO RIP CURRENTS WILL BE THOSE PERPENDICULAR
TO A NORTH WIND DIRECTION.

AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF
WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT...
SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM
BACK TO THE SHORE.

$$

ADAM
000 
WHUS43 KAPX 110235
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EDT SUN AUG 10 2008

MIZ017-018-024-025-030-031-036-110345-
/O.CAN.KAPX.LS.S.0002.000000T0000Z-080811T0300Z/
CHEBOYGAN-PRESQUE ISLE-ALPENA-BENZIE-ALCONA-MANISTEE-IOSCO-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ALPENA...
FRANKFORT...HARRISVILLE...MANISTEE...TAWAS CITY
1035 PM EDT SUN AUG 10 2008

...RISK OF RIP CURRENTS HAS DIMINISHED AROUND NORTHERN LOWER
MICHIGAN BEACHES...

THE RISK FOR RIP CURRENTS WILL CONTINUE TO DIMINISH OVERNIGHT
ALONG NORTHERN LOWER MICHIGAN BEACHES...AND WINDS AND WAVES
CONTINUE TO SUBSIDE.

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this lakeshore flood statement went out at Aug 9, 3:21 AM EDT, 27 minutes earlier.

Area forecast discussion, Aug 9, 3:21 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
321 AM EDT SAT AUG 9 2008

.DISCUSSION...QUITE CHANGEABLE WX PATTERN OVR THE NEXT 36
HOURS...WITH MAIN SHOW DRIVEN BY IMPRESSIVE CLOSED LOW CURRENTLY
MIGRATING SOUTH FROM HUDSON BAY. ATTENDANT COLD FRONT MAKING RAPID
PROGRESS SOUTHWARD EARLY THIS MORNING...PLACED ROUGHLY ALONG THE
NORTH SHORE OF LAKE SUPERIOR AS OF 06Z. RAPID UPTICK IN 700-300MB QG
UPWARD FORCING/SFC-800MB CONVERGENCE DRIVING FAIRLY WIDESPREAD BAND
OF SHRA ACRS THE EASTERN U.P. WITH RECENT CONVECTIVE DEVELOPMENT
JUST SOUTH OF PRIMARY PRECIP AXIS ALONG NOSE OF WEAKISH LOW LEVEL
JET/EDGE OF APPROACHING 6.5-7C/KM 700-500MB LAPSE RATE PLUME...AND
IN NOTABLE THERMAL AXIS JUST AHEAD OF APPROACHING H85 FRONT. PRIMARY
FCST CHALLENGES FOR TODAY FOCUS ON THIS SYSTEM...NAMELY PRECIP THRU
THE DAY/NIGHT...ADDITIONAL CONVECTIVE CHANCES...AND CONTINUED
POTENTIAL FOR WATERSPOUTS/LAKE ENHANCEMENT.

BEST UPR SUPPORT/SFC COLD FRONT WILL MAKE RAPID PROGRESS SOUTHWARD
THRU THE CWA THIS MORNING...WITH CONTINUED GREAT LOW LEVEL
CONVERGENCE DRIVING PRECIP AXIS THRU THE ENTIRE CWA. GOING LIKELY
POPS CONTINUE TO APPEAR IN LINE THRU 15Z OR SO...BEFORE PRONOUNCED
900-500MB DRYING OVERTAKES THE AREA FROM NORTH TO SOUTH INTO EARLY
AFTN. REMNANT 850MB THERMAL RIDGE AHEAD OF APPROACHING FRONT/MODEST
MID LEVEL LAPSE RATE PLUME SHOULD LEND A HAND TO SMALL POTENTIAL FOR
CONVECTION THIS MORNING JUST AHEAD OF SFC BOUNDARY...WITH SMALL HAIL
IN ANY STRONGER STORMS PER LOW FREEZING LEVELS (10KFT).
OTHERWISE...DESPITE ONSET OF MID LEVEL DRY SLOT...SUBSTANTIALLY
COLDER AIR SPILLING IN ALOFT (H85 TEMPS DIPPING TOWARD 5C BY 21Z)
SHOULD RAPIDLY LEAD TO REDEVELOPMENT OF CU/STRATOCU DECK. AS BETTER
RH PLUME WRAPS BACK IN POST-18Z...SHOULD ALSO SEE A RETURN TO
SCATTERED SHOWERS AS BEST LAPSE RATE PLUME SLIDES OVERHEAD...AND
OBVIOUSLY CANNOT RULE OUT ISOLD THUNDER/MORE SMALL HAIL PER H5 TEMPS
DIPPING TO -22C. TEMPS SOMEWHAT TRICKY PENDING DEGREE OF SUNSHINE IN
THE POST-FRONTAL ENVIRONMENT...THOUGH GIVEN SIGNIFICANT ONGOING COLD
ADVECTION...HAVE LOWERED NUMBERS MOST SPOTS INTO THE MID/UPR 60S TO
LOWER 70S.

TONIGHT INTO SUNDAY...DECIDED TO INSERT POP MENTION THRU MUCH OF THE
NIGHT AND INTO EARLY SUN AS GUIDANCE CONTINUES TO PROG MOISTURE
PLUME/DEEPLY CYCLONIC FLOW REGIME INTACT AS UPR LOW ONLY SLOWLY
SPINS SOUTH OVR LAKE HURON...AND SECONDARY TROUGH AXIS SLIPS THRU
THE REGION. LAKE ENHANCEMENT POTENTIAL REMAINS RATHER HIGH GIVEN H85
TEMPS BOTTOMING OUT AROUND 5C (DELTA TS PUSHING 14 TO 17C AND MEAN
850-700MB RH WELL IN RANGE AT 80%...WITH LOW LEVEL FLOW ROUGHLY FROM
010 DEGREES. WATERSPOUT POTENTIAL ALSO THERE WITH FAVORABLE
LAKE-INDUCED INSTABILITY YIELDING EQL HEIGHTS ROUGHLY 12KFT WHILE
H85 FLOW ONLY 25 TO 30 KTS...WHILE AMBIENT LOW LEVEL VORTICITY VERY
HIGH GIVEN POSITION OF UPR LOW. THINGS SHOULD GRADUALLY WIND DOWN
COME EARLY SUN AS BETTER RH PLUME BEGINS TO DEPART...THOUGH
LINGERING LOW LEVEL MOISTURE/THERMAL TROUGH OVERHEAD SHOULD AGAIN
ALLOW PLENTY OF CU/STRATOCU (AND MAYBE A FEW MORE SHOWERS?) INTO THE
AFTN.

MARINE...SMALL CRAFT ADVISORIES ALL BUT TWO LOWER HURON ZONES FROM
LATE MORNING THRU TONIGHT GIVEN RAPID UPTICK IN OVER-LAKE
INSTABILITY AND FAIRLY HEALTHY WINDS THRU THE LOW LEVELS. EFFECTS
SHOULD BE QUITE PRONOUNCED ON GRAND TRAVERSE BAY WITH EFFECTIVE FLOW
FROM 340 DEGREES. MAY EVENTUALLY NEED ADVISORY SOUTH OF PRESQUE ISLE
LATER TONIGHT WITH PASSAGE OF SECONDARY TROUGH AXIS AND SUBSEQUENT
TURNING OF LOW LEVEL FLOW MORE NORTHERLY.

SUN NIGHT ONWARD...FEW CHANGES MADE TO GOING FCST AS GUIDANCE
CONTINUES TO PEG SLOWLY BUILDING HEIGHTS ACRS THE REGION WITH
DEPARTING UPR LOW AND FRESH HEIGHT FALLS INTO THE NORTHERN PLAINS
HELPING BUILD RIDGING THRU THE UPR MIDWEST. AT THE SFC...ELONGATED
HIGH PRES FCST TO SLIDE BASICALLY OVERHEAD MON INTO TUE...WITH DRY
WX AND GRADUALLY WARMING TEMPS (THOUGH CERTAINLY NOT ANY SIGNIFICANT
WARMUP ON THE HORIZON).

LAWRENCE

&&

.AVIATION... /ISSUED 122 AM EDT SAT AUG 9 2008/

BAND OF SHOWERS AND A FEW THUNDERSTORMS WILL WORK SOUTHWARD INTO
FAR NORTHERN LOWER MI BEFORE DAWN...AHEAD OF AN UPPER DISTURBANCE
HEADING FOR NORTHERN LAKE HURON. BEST CHANCE OF THUNDER IS AT PLN.
CONDITIONS COULD EDGE DOWN TO MVFR AT TIMES. BROKEN
CUMULUS/STRATOCU (MVFR) WILL HOLD FOR MOST OF THE UPCOMING DAY.
MVFR CIGS AND LIGHT RAIN WILL LIKELY RETURN THIS EVENING.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
     FOR LMZ323-341-342-344>346.

LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
     FOR LHZ345>347.

LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
     FOR LSZ321-322.

&&
Hazardous weather outlook, Aug 8, 10:26 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1026 PM EDT FRI AUG 8 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1026 PM EDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR TONIGHT...MAINLY LATE...NORTH OF
M-72. THESE STORMS WILL PRODUCE SMALL HAIL...AND A FEW COULD REACH
SEVERE LEVELS...WITH HAILSTONES AS LARGE AS NICKELS. THE BEST CHANCE
FOR ANY SEVERE STORMS WILL BE NORTH OF M-32...AND AFTER 4 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION ON SATURDAY.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW
STRONGER STORMS MAY PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 40
MPH.

WATERSPOUTS ARE ALSO POSSIBLE ON ALL NEARSHORE WATERS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:42 AM EDTSmall Craft AdvisoryAPX43 hr
Aug 9, 11:20 AM EDTSevere Thunderstorm WarningAPXMackinac32 min
Aug 9, 11:27 AM EDTSpecial Marine WarningAPX2 hr
Aug 9, 11:49 AM EDTSevere Thunderstorm WarningAPXArenac, Gladwin, Ogemaw, Roscommon56 min
Aug 9, 3:01 PM EDTSpecial Marine WarningAPX35 min
Aug 9, 4:37 PM EDTSpecial Marine WarningAPX51 min

Nearby

Lakeshore Flood Statements in Michigan, 2008Every lakeshore flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.